MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX MESH; SURGICAL MESH
Catalog Number 1192040
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Wound Dehiscence (1154); Seroma (2069)
Date of Event 04/15/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The clinician has assessed the patient¿s postoperative course as being ¿definitely¿ related to the study device, however, based on the information provided, no conclusion can be made.Seroma and wound dehiscence are a known inherent risks of abdominal surgery and are listed in the adverse reaction section of the instructions-for-use (ifu) supplied with the device as possible complications.A review of the manufacturing records was performed and found that the lot was manufactured to specification.To date, this is the only reported complaint from this manufacturing lot of (b)(4) units released for distribution in may, 2020.Should additional information be provided a supplemental mdr will be submitted.
 
Event or Problem Description
It was reported to davol that a patient who is part of a clinical study experienced seroma and small skin dehiscence post-implant of phasix mesh.(b)(6) 2021 - the subject patient underwent an open exploratory laparotomy with a bowel resection, lysis of adhesions and ostomy revision.A bard/davol phasix mesh was trimmed and placed in onlay fashion.Mechanical fixation (non-bard/davol) was used to secure the mesh.The mesh was trimmed and adequate overlap of the defect was achieved.Fascial closure was achieved with non-bard/davol suture, in a running stitch technique.It was reported that prophylactic antibiotic (cefotetan) was administered to the patient peri-operatively.(b)(6) 2021 - the patient was discharged home.(b)(6) 2021 - the subject patient was diagnosed with an approximately 2cm seroma causing small skin dehiscence.As reported, the patient has been instructed to return to clinic in 2 weeks and to pack the wound twice a day with dry gauze, and switch to saline gauze once drainage decreases.The patient had also been instructed to switch to aquacel rope in a week.No additional surgical intervention has been provided at this time.As reported, the reported adverse event has been assessed per clinician as definitely related to the study device and definitely related to the procedure.The outcome of the adverse event is recovering/resolving and the severity is reported to be moderate.

Brand Name
PHASIX MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
MDR Report Key11725455
Report Number1213643-2021-20096
Device Sequence Number3998627
Product Code OOD
UDI-Device Identifier00801741107634
UDI-Public(01)00801741107634
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K161424
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source other,study
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Catalogue Number1192040
Device Lot NumberHUEP1966
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/15/2021
Initial Report FDA Received Date04/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR